Alert archive / Ohio / Small Craft Advisories in 2020

Small Craft Advisory 35, NWS Cleveland, OH

April 14, 2020

NWS Cleveland, OH issued this small craft advisory at Apr 14, 2020, 9:15 AM EDT. It took effect at Apr 14, 2020, 3:55 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2020, 9:15 AM EDT (13:15 UTC)
In effect from
Apr 14, 2020, 3:55 PM EDT
Expired
Apr 14, 2020, 11:45 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

416 
WHUS71 KCLE 141315
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
915 AM EDT Tue Apr 14 2020

LEZ147-142115-
/O.CAN.KCLE.SC.Y.0034.000000T0000Z-200414T1400Z/
/O.NEW.KCLE.SC.Y.0035.200414T2000Z-200415T0200Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
915 AM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 10 to 15 knots, increasing to 15 to 20 knots
  with gusts up to 25 knots. Waves 2 to 4 feet increasing to 3 to
  5 feet. 

* WHERE...Lake Erie nearshore waters from Willowick to Geneva-on-
   the Lake OH.

* WHEN...From 4 PM this afternoon to 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ145-146-141415-
/O.CAN.KCLE.SC.Y.0034.000000T0000Z-200414T1400Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
915 AM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Westerly winds of 10 to 15 knots will increase to 15 to 20 knots
this evening. Choppy conditions will return this evening with
waves of 2 to 4 feet.

$$

LEZ148-149-142115-
/O.EXT.KCLE.SC.Y.0034.000000T0000Z-200415T0200Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
915 AM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...West winds 10 to 15 knots increasing to 15 to 20 knots
  this afternoon with gusts up to 25 knots. Waves 2 to 4 feet
  increasing to 3 to 5 feet this afternoon. 

* WHERE...Lake Erie nearshore waters from Geneva-on-the-Lake OH 
  to Ripley NY.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
3 follow-up statements
733 
WHUS71 KCLE 141955
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
355 PM EDT Tue Apr 14 2020

LEZ145-146-150200-
/O.EXA.KCLE.SC.Y.0034.000000T0000Z-200415T0200Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
355 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...West winds 15 to 20 knots this afternoon with gusts up to
  25 knots and waves 3 to 5 feet.

* WHERE...Lake Erie nearshore waters from Vermilion to Avon 
  Point OH and Lake Erie nearshore waters from Avon Point to 
  Willowick OH.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ148-149-150400-
/O.EXT.KCLE.SC.Y.0034.000000T0000Z-200415T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
355 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

* WHAT...West winds 15 to 20 knots this afternoon with gusts up to
  25 knots. Waves 3 to 5 feet this afternoon.

* WHERE...Lake Erie nearshore waters from Geneva-on-the-Lake OH 
  to Ripley NY.

* WHEN...Until 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-150400-
/O.EXT.KCLE.SC.Y.0035.200414T1955Z-200415T0800Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
355 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

* WHAT...West winds 15 to 20 knots with gusts up to 25 knots.
  Waves 3 to 5 feet.

* WHERE...Lake Erie nearshore waters from Willowick to Geneva-on-
   the Lake OH.

* WHEN...Until 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
664 
WHUS71 KCLE 150121
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
921 PM EDT Tue Apr 14 2020

LEZ145-146-150400-
/O.EXT.KCLE.SC.Y.0034.000000T0000Z-200415T0400Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
921 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...West winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...Lake Erie nearshore waters from Vermilion to Avon 
  Point OH and Lake Erie nearshore waters from Avon Point to 
  Willowick OH.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ148-149-150800-
/O.CON.KCLE.SC.Y.0034.000000T0000Z-200415T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
921 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots. Waves 3 to 5 feet.

* WHERE...Lake Erie nearshore waters from Geneva-on-the-Lake OH 
  to Ripley NY.

* WHEN...Until 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-150800-
/O.CON.KCLE.SC.Y.0035.000000T0000Z-200415T0800Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
921 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
WEDNESDAY...

* WHAT...West winds 15 to 25 knots. Waves 3 to 5 feet.

* WHERE...Lake Erie nearshore waters from Willowick to Geneva-on-
   the Lake OH.

* WHEN...Until 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle
581 
WHUS71 KCLE 150345
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1145 PM EDT Tue Apr 14 2020

LEZ148-149-150800-
/O.CAN.KCLE.SC.Y.0034.000000T0000Z-200415T0800Z/
/O.NEW.KCLE.SC.Y.0036.200415T0400Z-200415T0800Z/
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1145 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

* WHAT...Waves 3 to 5 feet expected.

* WHERE...Lake Erie nearshore waters from Geneva-on-the-Lake to 
  Conneaut OH and Lake Erie nearshore waters from Conneaut OH to 
  Ripley NY.

* WHEN...Until 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ147-150800-
/O.CAN.KCLE.SC.Y.0035.000000T0000Z-200415T0800Z/
/O.NEW.KCLE.SC.Y.0036.200415T0400Z-200415T0800Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-
1145 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT WEDNESDAY...

* WHAT...Waves 3 to 5 feet expected.

* WHERE...Lake Erie nearshore waters from Willowick to Geneva-on-
   the Lake OH.

* WHEN...Until 4 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LEZ145-146-150445-
/O.CAN.KCLE.SC.Y.0034.000000T0000Z-200415T0400Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
1145 PM EDT Tue Apr 14 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves had dropped below advisory levels.

$$

For more information from the National Weather Service visit
http://www.weather.gov/cle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 14, 6:43 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 14, 6:43 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
643 AM EDT Tue Apr 14 2020

.SYNOPSIS...
A broad area of surface high pressure will build in from the
northwest today and linger through mid week. Aloft a trough of
low pressure will linger over Quebec and the lower lakes through
late week. The low will drive a secondary shortwave trough into
the lakes today. Temperatures will be several degrees below
normal for the next several days.

&&

.NEAR TERM /THROUGH TONIGHT/...
Clouds have lingered over the area longer than expected
overnight, however some drier midlevel air will lift the clouds
this morning. Clouds will fill back in this afternoon/evening
as a vort max swings across the area embedded within the larger
longwave. Expect to see saturation in around 700mb-300mb, but
the sub-cloud dry layer should inhibit much rain from reaching
the ground. The models seem overly aggressive with pops today,
decided to limit the forecast to a slight chance in the
northeast. Temperatures will start the day off near or just
above freezing, with little warming in store. Look for highs in
the low to mid 40s with mostly cloudy skies for the afternoon.

As the first impulse drifts east overnight, look for clearing
skies from west to east. With high pressure at the surface winds
are expected to drop off and temperatures will drop below
freezing. This will be a cold start to the day on Wednesday. A
string of subtle shortwave troughs embedded within the larger
longwave will traverse the area Wednesday into Thursday.
Moisture profiles show more saturation in the mid levels and
increased ascent, with a break down of the low level dry layer.
At this time expect at least light precipitation starting midday
Wednesday and continuing into the overnight. With the snow
growth zone saturated, attention turns to wet bulb profile
closest to surface which could support a rain/snow mix starting
in the afternoon.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
An early spring-like pattern continues through the end of the week
across the region. A cold front will be departing east of the area
Wednesday night, with lingering rain showers changing to snow
showers before moving out of the area, where some light dusting type
accumulations cannot be ruled out east of I-71. A brief window of
lake effect will impact portions of the snowbelt overnight, mainly
NW PA, where conditional instability develops and inversion heights
peak around 15kft. High pressure builds east across the region late
Wednesday night through Thursday, with a period of dry conditions
before the next system moves into the region Thursday night into
Friday.

Models converging on a solution where a strong baroclinic zone sets
up across the southern Great Lakes into the Ohio valley, with low
pressure developing and tracking east through the region. Minor
model differences exist with the timing/track of the low, but the
overall picture suggests increasing pops after midnight Thursday
night through Friday, with the axis of heaviest precip somewhere
across the region. Given the onset of the precip overnight, thermal
profiles suggest mainly snow, possibly a rain/snow mix, at the
onset, with some light accumulations possible across higher
elevations and cooler spots. This will need refined in the forecast
over the next several runs and model solutions further converge. A
reinforcing shortwave will push the remaining precip out of the
region to the east Friday night. Highs will generally be in the low
to mid 40s during the period, with lows in the mid/upper 20s
Wednesday night, and the upper 20s/low 30s Thursday night and Friday
night.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
Model solutions are far apart with the overall synoptic pattern this
weekend into early next week, so confidence is very low in this
forecast period. Saturday looks to be mainly dry with high pressure
over the region. Models trying to resolve a low ejecting
east/northeast out of the Plains Saturday night and a phasing
interaction with a northern stream wave/trough digging southeast
through the Great Lakes into New England Saturday night and Sunday.
Models a secondary northern stream wave and surge of colder air
moving southeast through the region Sunday night and Monday. Have
some chance pops through the period to account for these features.
Temperatures will moderate to near normal briefly on Sunday before
cooling down again to below normal for the beginning of next week.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
Mostly clear skies across the region this morning. A shortwave
trough will slide through Michigan later today...and will
provide some enhancement in local clouds later in the
afternoon. The best moisture will be in the mid levels with the
lowest cloud deck anticipated around 6-8k feet. Dry air in the
low levels should inhibit any shower activity. Skies will clear
again overnight as this shortwave lifts northeast. Another piece
of energy will move into the region Wednesday with light rain
showers possible in the afternoon.

.OUTLOOK...Non-VFR possible Wednesday through Friday with rain
showers possible during the day and snow showers at night.

&&

.MARINE...
No changes to headlines early this morning, but will monitor closely
as winds continue to subside. Will let the western basin small craft
advisory drop, and keep the existing headlines going. There will be
a several hour gap later this morning into the afternoon where
 will be below criteria, but southwest winds ramping back
up with the approach of a trough will bring waves back into the 3-5
ft range. This may warrant an extension of the headline from Avon
east to Fairport Harbor. Winds and waves will subside after midnight
tonight as high pressure builds across the lake. Winds will increase
a bit out of the southwest Wednesday as a cold front
approaches/crosses the lake, with winds becoming westerly to
northwesterly behind this front into Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for LEZ148-
     149.
     Small Craft Advisory until 10 AM EDT this morning for
     LEZ145>147.

&&

SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...Jamison
MARINE...Greenawalt
Hazardous weather outlook, Apr 14, 4:04 AM EDT, 5 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
404 AM EDT Tue Apr 14 2020

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
404 AM EDT Tue Apr 14 2020

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie, western Lake Erie, north central Ohio, northeast Ohio,
northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:58 PM EDTSmall Craft AdvisoryCLE26 hr

Nearby

Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.